Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 328, NWS Baltimore/Washington

August 10, 20214 counties in Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 10, 2021, 4:15 PM EDT for 4 counties in Virginia. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2021, 4:15 PM EDT (20:15 UTC)
Expired
Aug 10, 2021, 4:46 PM EDT
In force
31 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties City of Manassas, VA, City of Manassas Park, VA, Fairfax County, VA, Prince William County, VA

The radar

The Sterling radar (KLWX), 21 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 4:39 PM EDTTSTM WND DMG2 Wnw Bull Run, VA4 TREES DOWN ALONG PAIGELAND ROAD JUST NORTH OF I-66.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
529 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

194 
WUUS51 KLWX 102015
SVRLWX
VAC059-153-683-685-102100-
/O.NEW.KLWX.SV.W.0328.210810T2015Z-210810T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
415 PM EDT Tue Aug 10 2021

The National Weather Service in Sterling Virginia has issued a

* Severe Thunderstorm Warning for...
  Southwestern Fairfax County in northern Virginia...
  The City of Manassas Park in northern Virginia...
  Central Prince William County in northern Virginia...
  The City of Manassas in northern Virginia...

* Until 500 PM EDT.

* At 415 PM EDT, severe thunderstorms were located along a line
  extending from Haymarket to 6 miles southwest of Linton Hall,
  moving east at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Damaging winds will cause some trees and large branches 
           to fall. This could injure those outdoors, as well as 
           damage homes and vehicles. Roadways may become blocked by 
           downed trees. Localized power outages are possible. 
           Unsecured light objects may become projectiles.

* Locations impacted include...
  Centreville, Dale City, Linton Hall, Chantilly, Bull Run, Manassas,
  Sudley, Manassas Park, Fairfax Station, Gainesville, Nokesville and
  Clifton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3889 7734 3867 7737 3871 7764 3873 7764
      3883 7761
TIME...MOT...LOC 2015Z 263DEG 17KT 3881 7760 3868 7766 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CJL
2 follow-up statements
753 
WWUS51 KLWX 102032
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
432 PM EDT Tue Aug 10 2021

VAC059-153-683-685-102100-
/O.CON.KLWX.SV.W.0328.000000T0000Z-210810T2100Z/
Fairfax VA-City of Manassas Park VA-Prince William VA-
City of Manassas VA-
432 PM EDT Tue Aug 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN FAIRFAX...AND CENTRAL PRINCE WILLIAM COUNTIES...THE
CITY OF MANASSAS PARK AND THE CITY OF MANASSAS...

At 432 PM EDT, severe thunderstorms were located along a line
extending from near Bull Run to near Linton Hall, moving east at 15
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Centreville, Dale City, Linton Hall, Chantilly, Bull Run, Manassas,
Sudley, Manassas Park, Fairfax Station, Nokesville and Clifton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3889 7734 3867 7737 3870 7759 3884 7756
TIME...MOT...LOC 2032Z 263DEG 13KT 3883 7752 3870 7758 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CJL
717 
WWUS51 KLWX 102046
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
446 PM EDT Tue Aug 10 2021

VAC059-153-683-685-102056-
/O.CAN.KLWX.SV.W.0328.000000T0000Z-210810T2100Z/
Fairfax VA-City of Manassas Park VA-Prince William VA-
City of Manassas VA-
446 PM EDT Tue Aug 10 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FAIRFAX...AND
CENTRAL PRINCE WILLIAM COUNTIES...THE CITY OF MANASSAS PARK AND THE
CITY OF MANASSAS IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Sterling Virginia.

LAT...LON 3889 7734 3867 7737 3870 7759 3884 7756
TIME...MOT...LOC 2043Z 263DEG 17KT 3884 7745 3871 7751 

$$

DHOF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:45 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 10, 2:45 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
245 PM EDT Tue Aug 10 2021

.SYNOPSIS...
A high pressure will remain in place over the southeast US
through Friday with continued chances for showers and
thunderstorms each day. A cold front will move through our
region and stall nearby this weekend into early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
A subtropical ridge will remain over the Atlantic and
southeastern CONUS while an upper-level trough digs over central
Canada into the northern Plains. Surface high pressure will
remain over the Atlantic during this time.

A southerly flow around the high over the Atlantic along with
high 500mb heights associated with the subtropical ridge nearby
will cause hot and humid conditions this afternoon. However,
dewpoints have mixed out enough that heat indices should remain
below criteria. Highs will most likely be in the lower to
middle 90s with heat indices in the mid 90s to lower 100s (with
the highest heat indices around and east of Interstate 95).

A few showers and thunderstorms have developed across northern
and central Virginia this afternoon. This activity has developed
along a surface trough and differential heating boundary. The
surface trough does extend into north-central MD as well. East
of this instability is higher with 1500-2500 J/KG in the latest
mesoanalysis. Despite weak shear, activity should increase in
coverage and intensity as it propagates east into the more
unstable environment. Steep low-level lapse rates and mid-level
dry air has increased DCAPE to around 1000 J/KG as well.
Therefore, storms will be capable of producing damaging wind
gusts as they move east of the Blue Ridge and Catoctin Mountains
this afternoon into early evening. Activity should wane quickly
after sunset due to the loss of daytime heating.

There is also another area of organized convection over
southwest Pennsylvania. This will approach the Allegheny
Highlands this afternoon. Some gusty winds from the storms may
impact the Allegheny Highlands, but these storms should weaken
east of the mountains as it moves into an area with less
instability.

Warm and humid conditions will persist overnight with patchy
fog. Min temps will range from the 60s in the mountains to the
70s for most other locations.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
The subtropical ridge will remain to the south to for Wednesday
while high pressure remains over the Atlantic. Another shortwave
will pass through in the zonal flow aloft.

Low-level temps are progged to be about 1-3 degrees C higher
compared to today (Tuesday), so max temps are most likely to be
a bit hotter. This will put heat indices around criteria (near
100 west of Interstate 95 into the eastern Panhandle of West
Virginia to around 105 degrees near and east of Interstate 95).
Therefore, heat advisories have been issued. Farther southwest
across the Shenandoah Valley into the Potomac Highlands,
elevations are a bit higher, so slightly lower dewpoints and
temps will keep temps and humidity below criteria (upper 70s to
lower 80s along ridge tops to lower and middle 90s in the
valleys).

The heat and humidity will lead to more instability, so
scattered thunderstorms are possible and an isolated
severe/flood threat will persist due to the high instability.

Wednesday night will turn out warm and humid with patchy fog,
but widespread fog is not expected due to mid-level clouds
associated with more shortwave energy. An isolated shower cannot
be ruled out during this time as well.

The subtropical ridge will push northward Thursday behind a
departing shortwave. The subsidence from this will cause even
hotter conditions with max temps well into the 90s for most
areas to around 100 degrees. Dewpoints will remain relatively
high due to a southwest flow. Therefore, heat indices should
even be higher with max values around 105 degrees west of
Interstate 95 into the eastern Panhandle of West Virginia to
around 110 degrees along/east of Interstate 95 possible. An
Excessive Heat Watch has been issued for these areas. Elsewhere,
heat indices will be a bit lower, but perhaps values 100 around
degrees are possible in the Shenandoah Valley as well as the
valleys in the Potomac Highlands.

The heat and humidity will lead to an unstable atmosphere, so
thunderstorms are possible Thursday afternoon and evening.
However, confidence for storms is lower due to subsidence in the
mid-levels from increasing 500mb heights. Any storms that do
develop can be strong to perhaps even severe due to the
unstable atmosphere.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Bermuda high pressure offshore will begin to break down Friday as a
upper level trough and associated cold front continue to shift
eastward. Guidance has been persistent on indicating the slow moving
nature of the front. With the high heat and humidity continuing,
chances for scattered showers and storms will remain elevated with
the best potential for any severe storms remaining mainly west of the
Blue Ridge where forcing would be the greatest. However, the best
day at potentially more widespread severe storms and flooding would
be Saturday as the front crosses the region. However given that this
is still several days away, the finer details will need to be ironed
out in the coming days.

Canadian high pressure will move overhead for Sunday and Monday
which will give relief to the recent heat and humidity as cooler and
drier weather is expected.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Thunderstorms are likely over the terminals late this afternoon
into early this evening. Storms will be capable of producing
gusty winds and brief subVFR conditions.

VFR conditions are most likely tonight once storms dissipate,
but scattered storms are possible Wednesday afternoon and
evening as well. Thunderstorms may impact the terminals Thursday
afternoon and evening, but confidence is a bit lower due as
upper-level high pressure draws closer.

Mostly VFR conditions are expected Friday and Saturday aside from
any afternoon/early evening convective activity which could briefly
reduce CIG/VSBYs. While widespread convection is likely both days,
the better potential for more impactful thunderstorms appear to be
Saturday at this time. Winds will generally remain out of the south
through the end of the week.

&&

.MARINE...
A southerly channeling flow will lead to SCA conditions late
this afternoon into tonight. A Small Craft Advisory has been
issued for this threat. Continued southerly channeling on
Wednesday and Thursday may require further Small Craft
Advisories, but confidence is low at this time.

Scattered thunderstorms are possible over the waters late this
afternoon into this evening, and some may produce gusty winds
that warrant Special Marine Warnings. Showers and thunderstorms
with gusty winds are possible over the waters Wednesday
afternoon and evening, and again Thursday afternoon and evening.
Confidence for storms Thursday is a bit lower though due to high
pressure building aloft.

While conditions are generally expected to remain sub-SCA both
Friday and Saturday, southerly channeling may lead to the issuance
of SCAs for portions of the waters. Additionally, the elevated risk
for afternoon/early evening thunderstorms may prompt issuance of
SMWs.

&&

.TIDES/COASTAL FLOODING...
A southerly flow will cause elevated water levels through the
end of the week, but confidence for minor flooding is low due to
the relatively light flow and the wind becoming a little west of
south at times.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Heat Advisory from noon to 8 PM EDT Wednesday for DCZ001.
     Excessive Heat Watch from Thursday afternoon through Thursday
     evening for DCZ001.
MD...Heat Advisory from noon to 8 PM EDT Wednesday for MDZ003>006-
     008-011-013-014-016>018-503>508.
     Excessive Heat Watch from Thursday afternoon through Thursday
     evening for MDZ003>006-008-011-013-014-016>018-503>508.
VA...Heat Advisory from noon to 8 PM EDT Wednesday for VAZ031-
     052>057-501-502-505-506.
     Excessive Heat Watch from Thursday afternoon through Thursday
     evening for VAZ031-052>057-501-502-505-506.
WV...Heat Advisory from noon to 8 PM EDT Wednesday for WVZ051>053.
     Excessive Heat Watch from Thursday afternoon through Thursday
     evening for WVZ051>053.
MARINE...Small Craft Advisory until 6 AM EDT Wednesday for ANZ531>534-
     537-538-543.

&&

SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...BJL
LONG TERM...SOUZA
AVIATION...BJL/SOUZA
MARINE...BJL/SOUZA
TIDES/COASTAL FLOODING...BJL
Hazardous weather outlook, Aug 10, 10:41 AM EDT, 5 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1041 AM EDT Tue Aug 10 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-111000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
1041 AM EDT Tue Aug 10 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Today and Tonight

Isolated severe thunderstorms capable of producing damaging winds
and isolated flash flooding are possible this afternoon and early
evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Heat index values of 100 to 109 are likely during the afternoon
hours Wednesday through Friday.

Isolated severe storms along with isolated instances of flash
flooding are possible during the afternoon and evening hours
Wednesday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-111000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
1041 AM EDT Tue Aug 10 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Today and Tonight

Isolated severe thunderstorms capable of producing damaging winds
and isolated flash flooding are possible this afternoon and early
evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Heat index values of 100 to 105 are likely during the afternoon
hours Wednesday through Friday, especially near and east of
Interstate 81.

Isolated severe storms along with isolated instances of flash
flooding are possible during the afternoon and evening hours
Wednesday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

MDZ001-501-502-VAZ503-504-WVZ501>506-111000-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1041 AM EDT Tue Aug 10 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Today and Tonight

Isolated severe thunderstorms capable of producing damaging winds
are possible this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Isolated severe storms along with isolated instances of flash
flooding are possible during the afternoon and evening hours
Wednesday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

In the hours before

Local storm report, Aug 10, 11:27 AM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1127 AM EDT TUE AUG 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     TSTM WND DMG     GREENBELT               38.99N  76.88W
08/09/2021                   PRINCE GEORGES     MD   BROADCAST MEDIA

            SEVERAL TREES BLEW DOWN IN THE GREENBELT AREA. A TREE
            BLEW DOWN NEAR THE I-95/I-495 CAPITAL BELTWAY/MD-450
            ANNAPOLIS ROAD INTERCHANGE. A TREE BLEW DOWN ONTO
            NORTHBOUND I-95/I-495 CAPITAL BELTWAY OUTER LOOP AT EXIT
            22A/MD-295 BALTIMORE-WASHINGTON PARKWAY. A TREE BLEW
            DOWN ON NORTHBOUND MD-295 BALTIMORE-WASHINGTON PARKWAY
            NEAR I-95/I-495 CAPITAL BELTWAY. A TREE BLEW DOWN ON
            NORTHBOUND MD-295 BALTIMORE-WASHINGTON PARKWAY AT GOOD
            LUCK ROAD. A TREE BLEW DOWN ON NORTHBOUND MD-295
            BALTIMORE-WASHINGTON

&&

CORRECTED LOCATION...REMARKS

EVENT NUMBER LWX2105104

DH
Local storm report, Aug 10, 11:30 AM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1130 AM EDT TUE AUG 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     TSTM WND DMG     4 SSW LONDONTOWNE       38.89N  76.60W
08/09/2021                   ANNE ARUNDEL       MD   DEPT OF HIGHWAYS

            SEVERAL TREES BLEW DOWN NORTHWEST OF GALESVILLE,
            INCLUDING NEAR THE INTERSECTION OF MD-2 SOLOMONS ISLAND
            ROAD AND MILL SWAMP ROAD.

&&

EVENT NUMBER LWX2105110

DH
Local storm report, Aug 10, 11:32 AM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1132 AM EDT TUE AUG 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND DMG     2 NNE SILVER SPRING     39.02N  77.04W
08/09/2021                   MONTGOMERY         MD   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES BLEW DOWN IN THE BETHESDA
            AND SILVER SPRING AREA. POWER LINES BLEW DOWN IN THE
            1900 BLOCK OF AUGUST DRIVE. A TREE BLEW DOWN ON
            SOUTHBOUND I-270 WASHINGTON NATIONAL PIKE BEFORE MD-355
            ROCKVILLE PIKE. A TREE BLEW DOWN ON SOUTHBOUND I-270
            WASHINGTON NATIONAL PIKE PAST EXIT 1/MD-187 OLD
            GEORGETOWN ROAD. A TREE BLEW DOWN ON WESTBOUND I-495
            CAPITAL BELTWAY OUTER LOOP AT EXIT 36/MD-187 OLD
            GEORGETOWN ROAD.

&&

CORRECTED EVENT TIME...REMARKS

EVENT NUMBER LWX2105106

DH
Local storm report, Aug 10, 11:34 AM EDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1134 AM EDT TUE AUG 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     FLASH FLOOD      1 S BELTSVILLE          39.02N  76.93W
08/09/2021                   PRINCE GEORGES     MD   BROADCAST MEDIA

            THREE OUT OF FOUR LANES PLUS THE LEFT SHOULDER OF
            WESTBOUND I-95/I-495 CAPITAL BELTWAY OUTER LOOP WERE
            CLOSED DUE TO HIGH WATER PAST EXIT 25B/NORTHBOUND US-1
            BALTIMORE AVENUE.

&&

CORRECTED EVENT TIME...EVENT...REMARKS

EVENT NUMBER LWX2105107

DH
Local storm report, Aug 10, 3:36 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
336 PM EDT TUE AUG 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     TSTM WND DMG     2 NE CHARLOTTESVILLE    38.05N  78.46W
08/10/2021                   ALBEMARLE          VA   FIRE DEPT/RESCUE

            A TREE BLEW DOWN ONTO POWER LINES NEAR THE INTERSECTION
            OF PEN PARK LANE AND LOCHLYN HILL LANE.

&&

EVENT NUMBER LWX2105111

DH
Local storm report, Aug 10, 4:05 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
405 PM EDT TUE AUG 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     TSTM WND DMG     3 W WOODRIDGE           37.90N  78.48W
08/10/2021                   ALBEMARLE          VA   FIRE DEPT/RESCUE

            TREE DOWN NEAR THE INTERSECTION OF SECRETARYS ROAD AND
            BLENHEIM RIDGE ROAD

&&

EVENT NUMBER LWX2105112

ADM

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:33 PM EDTExcessive Heat WatchLWXArlington, Clarke, Fairfax, Fauquier, King George, Loudoun and 6 more37 hr
Aug 10, 1:33 PM EDTHeat AdvisoryLWXArlington, Clarke, Fairfax, Fauquier, King George, Loudoun and 6 more29 hr
Aug 10, 2:30 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Rappahannock45 min
Aug 10, 2:44 PM EDTSevere Thunderstorm WarningLWXAlbemarle, City of Charlottesville23 min
Aug 10, 3:24 PM EDTSevere Thunderstorm WarningLWXOrange34 min
Aug 10, 4:34 PM EDTSevere Thunderstorm WarningLWXFairfax, Loudoun41 min
Aug 10, 4:42 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Madison, Rappahannock48 min
Aug 10, 4:44 PM EDTSevere Thunderstorm WarningLWXFauquier19 min
Aug 10, 5:05 PM EDTSevere Thunderstorm WarningLWXNelson40 min
Aug 10, 5:08 PM EDTSevere Thunderstorm WarningLWXFairfax18 min
Aug 10, 5:09 PM EDTSpecial Marine WarningLWX96 min
Aug 10, 5:12 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church48 min
Aug 10, 5:16 PM EDTSevere Thunderstorm WarningLWXClarke, Fauquier, Loudoun44 min
Aug 10, 5:41 PM EDTSevere Thunderstorm Warning Considerable damage threatLWXFairfax, Fauquier, Loudoun, Prince William35 min
Aug 10, 5:53 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, City of Alexandria29 min
Aug 10, 6:31 PM EDTSpecial Marine WarningLWX64 min
Aug 10, 6:35 PM EDTSpecial Marine WarningLWX85 min
Aug 10, 6:50 PM EDTSpecial Marine WarningLWX85 min
Aug 10, 6:53 PM EDTSpecial Marine WarningLWX69 min
Aug 10, 7:32 PM EDTSpecial Marine WarningLWX88 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.